Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 46, NWS Mobile, AL

November 26, 2018

NWS Mobile, AL issued this small craft advisory at Nov 26, 2018, 9:09 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2018, 9:09 PM CST (03:09 UTC)
Expired
Nov 27, 2018, 8:27 PM CST
In force
23 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

033 
WHUS74 KMOB 270309
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
909 PM CST Mon Nov 26 2018

GMZ631-632-650-655-670-675-271115-
/O.NEW.KMOB.SC.Y.0046.181127T0309Z-181127T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
909 PM CST Mon Nov 26 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TUESDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until noon CST Tuesday. 

* WINDS...Northwest 20 to 25 knots.

* WAVES/SEAS...Waves up to 2 feet over bays and building to 5 feet
  well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
4 follow-up statements
320 
WHUS74 KMOB 271012
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
412 AM CST Tue Nov 27 2018

GMZ631-632-650-655-670-675-271800-
/O.CON.KMOB.SC.Y.0046.000000T0000Z-181127T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
412 AM CST Tue Nov 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North at 20 to 25 knots.

* WAVES/SEAS...Waves up to 2 feet over bays and 5 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
225 
WHUS74 KMOB 271527
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
927 AM CST Tue Nov 27 2018

GMZ631-632-271630-
/O.CAN.KMOB.SC.Y.0046.000000T0000Z-181127T1800Z/
Southern Mobile Bay-Mississippi Sound-
927 AM CST Tue Nov 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

Although wind speeds have decreased below Small Craft Advisory
criteria, small craft should still exercise caution this morning 
as wind speeds range between 15 and 20 knots.


$$

GMZ650-655-670-675-272300-
/O.EXT.KMOB.SC.Y.0046.000000T0000Z-181128T0300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
927 AM CST Tue Nov 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...Northwest to north around 20 knots with frequent higher
  gusts.

* WAVES/SEAS...2 to 4 feet nearshore and 3 to 5 feet well
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
747 
WHUS74 KMOB 272200
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
400 PM CST Tue Nov 27 2018

GMZ650-655-670-675-280300-
/O.CON.KMOB.SC.Y.0046.000000T0000Z-181128T0300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
400 PM CST Tue Nov 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...Northwest to north around 20 knots with frequent 
  higher gusts. 

* WAVES/SEAS...2 to 4 feet nearshore and 3 to 5 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
539 
WHUS74 KMOB 280227 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
827 PM CST Tue Nov 27 2018

GMZ650-655-670-675-280330-
/O.CAN.KMOB.SC.Y.0046.000000T0000Z-181128T0300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
827 PM CST Tue Nov 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 5:41 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 26, 5:41 PM CST, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
541 PM CST Mon Nov 26 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...VFR conditions will prevail throughout the night
tonight. A few high clouds over our southeastern areas will
quickly move out over the next couple of hours. Light northwest
wind will persist into the morning tomorrow. BB/03

&&

.PREV DISCUSSION... /issued 344 PM CST Mon Nov 26 2018/

NEAR TERM /Now Through Tuesday/...A broad upper level trough will
slowly progress eastward across the eastern CONUS through Tuesday.
Dry zonal to northwest flow aloft will continue across our forecast
area on the base of this passing feature, and POPs will remain nil
through Tuesday afternoon. A surface ridge of high pressure will
build eastward across the Mississippi Valley and the Gulf Coast
states through Tuesday afternoon, maintaining a cool northwesterly
flow over our area. The stream of mid and upper level moisture
keeping some cloudiness in place generally along and east of the I-
65 corridor this afternoon should gradually shift eastward through
this evening, with some additional high clouds moving in late. These
should be thin enough to go with a mostly clear forecast overnight.
Northwesterly surface winds should elevated around 5 mph inland and
closer to 10 mph near the immediate coast tonight. A light freeze
still looks likely in the lighter wind regime north of the I-10
corridor tonight, where we will forecast lows in the upper 20s to
lower 30s. Lows should be in the mid 30s to around 40 closer to the
immediate coast and beaches. Locations where freezing temperatures
are expected have already been under Freeze Warnings a couple of
times this season, so no additional warnings will be issued. We will
continue to highlight the freezing temperatures in the Hazardous
Weather Outlook. Below normal temperatures will continue Tuesday,
with highs expected to range from the upper 40s to lower 50s. /21

SHORT TERM /Tuesday night Through Thursday night/...Tuesday night,
surface high pressure shifts east over the area. Calm to very light
winds and clear skies will bring another night of a light freeze to
most of the area. Areas closer to the coast will see enough of a
warming influence from the coastal bays and Gulf to keep overnight
lows generally above freezing.

Wednesday through Thursday night, the upper pattern becomes zonal
over the Southeast. Several weak shortwaves moving through the flow
pushes the surface high pressure to the East Coast by Thursday,
bringing return flow back to most of the northern Gulf coast. The
more difficult part of the forecast for this period is how fast will
the moisture return and where will it be the greatest and the return
of rain to the area as a result. Latest models runs are advertising
the axis of greatest moisture return being over the Lower
Mississippi River Valley, and for our forecast area, close enough to
introduce showers back into the forecast over western portions and
marine areas of the forecast area Thursday night into Friday.
Temperatures increase through the period, rising to above seasonal
levels by Thursday.

/16

LONG TERM /Friday Through Monday/...The extended part of the
forecast continues to see timing and path inconsistencies in the
guidance, leading to a lower than average confidence in this
forecast. A shortwave trough moves onshore over the West Coast
Friday, organizing as it moves east of the Rockies, then takes a
northeast path Friday night into Saturday due to an upper ridge that
has built north over the eastern Conus. The latest guidance brings
more jet dynamics closer to the forecast area Friday night into
Saturday with a more southerly path of the systems, especially with
the negatively tilted ECMWF. With an earlier passage of the system
(Friday night into Saturday morning), less instability will be
available for severe weather to go with the better upper dynamics,
though. Am confident we will see rain Friday night/Saturday. Any
severe weather mixing in continues to be hard to pin down for this
period, both in timing and placement.

Timing of a cold frontal passage following the above weather
continues the timing inconsistency, with the GFS advertising a weak
cold front pushing over the area Saturday night into Sunday, then
stalling south of the coast. The ECMWF advertises Sunday night into
Monday. Reason for the differences is shortwave energy swinging
around a closed low over the northern Plains (ECMWF)or a more zonal
upper upper flow developing over the Southeast after the main
system moves off (GFS). The ECMWF solution leads to a cooler,
wetter solution the latter periods of the extended as opposed to
warmer/drier in the GFS. With the GFS ensembles leaning towards
the ECMWF and ECMWF ensemble guidance a bit warmer than the op
ECMWF, have bumped the GFS down towards the ECMWF for the latter
two days of the forecast with respect to temps, and kept more rain
in the forecast than the dry GFS.

/16

MARINE...A moderate to occasionally strong offshore flow will
continue over the marine area through early Wednesday as a ridge of
high pressure builds eastward across the Gulf Coast states. Wind
speeds will pick up to the exercise caution range over Mobile Bay,
the Mississippi Sound, and offshore coastal zones late tonight
into early Tuesday morning. Cold air drainage may result in a
brief period of near advisory level wind speeds tonight, and we
will monitor to see if a brief Small Craft Advisory may become
necessary. The ridge of high pressure will shift east Wednesday
night into Thursday, allowing for increasing onshore flow late
this week and especially this weekend when southerly wind speeds
may reach advisory criteria ahead of the next approaching low
pressure system. Seas may also build to near 7 feet offshore
Friday night into Saturday. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 26, 3:53 PM CST, 5 hours 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
353 PM CST Mon Nov 26 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-272200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
353 PM CST Mon Nov 26 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

There is a moderate risk of rip currents along area beaches today.

A light freeze is expected tonight over much of the area except near
the coast.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A light freeze is expected Tuesday night generally along and north
of I-10.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-272200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
353 PM CST Mon Nov 26 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Moderate to occasionally strong offshore winds may create
hazardous conditions for small craft tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Moderate to occasionally strong winds may continue to create
hazardous conditions for small craft over much of the area through
Tuesday night and also Friday through Saturday night.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.